MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CAMERA CONTROL UNIT HIGH DEF 560P; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

SMITH & NEPHEW, INC. CAMERA CONTROL UNIT HIGH DEF 560P; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 72201919
Medical Device Problem Codes Poor Quality Image (1408); Overheating of Device (1437); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during a knee surgery, there was smoke coming out of the camera control unit and it was getting hot.The image was flashing.The procedure was completed without significant delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the subject device and the reported incident.A review of the customer-supplied video was performed and observed image flashing on a video monitor.A review of the customer-supplied photograph was performed and observed the device serial number to be (b)(6).The complaint of flashing image was confirmed and the root cause was associated with component failure.The complaints of smoke and getting hot could not be confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future occurrence of the reported event.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
CAMERA CONTROL UNIT HIGH DEF 560P
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11614626
Report Number1643264-2021-01257
Device Sequence Number16925295
Product Code GCJ
UDI-Device Identifier03596010643094
UDI-Public03596010643094
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K070266
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201919
Device Catalogue Number72201919
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1